zbMATH — the first resource for mathematics

A method to calculate correlation functions for \(\beta =1\) random matrices of odd size. (English) Zbl 1172.82010
This paper deals with the \(\beta=1\) random matrix ensembles. For instance, in the case of the Wigner Gaussian ensembles the joint probability distribution of the eigenvalues of an \(N\times N\) matrix is
\[ P_{\beta,N}(x_1,\ldots,x_N)=\frac1{C_{\beta,N}}e^{-\beta \sum_{i=1}^N x_i^2/2} \prod_{i<j}|x_i-x_j|^\beta : \] the GOE corresponds to \(\beta=1\), the GUE to \(\beta=2\) and the GSE to \(\beta=4\). The authors are particularly interested in the \(\beta=1\) Ginibre ensemble. A particularity of \(\beta=1\) is that the computation of eigenvalue correlation functions follows a different route according to the parity of \(N\). The authors devise a way to get the odd-\(N\) eigenvalue correlation functions via a limiting procedure from the even-\(N\) ones; they apply this method first to the \(\beta=1\) Wigner ensemble (where the result is already well established via other methods) and then to the \(\beta=1\) Ginibre ensemble.

82B44 Disordered systems (random Ising models, random Schrödinger operators, etc.) in equilibrium statistical mechanics
15B52 Random matrices (algebraic aspects)
15A18 Eigenvalues, singular values, and eigenvectors
Full Text: DOI arXiv
[1] Adler, M., Forrester, P.J., Nagao, T., van Moerbeke, P.: Classical skew orthogonal polynomials and random matrices. J. Stat. Phys. 99(1/2), 141 (2000) · Zbl 0989.82020 · doi:10.1023/A:1018644606835
[2] Akemann, G., Kanzieper, E.: Integrable structure of Ginibre’s ensemble of real random matrices and a Pfaffian integration theorem. J. Stat. Phys. 129, 1159–1231 (2007) · Zbl 1136.82019 · doi:10.1007/s10955-007-9381-2
[3] Borodin, A., Sinclair, C.D.: Correlation functions of ensembles of asymmetric real matrices (2007). arXiv:0706.2670 [math-ph]
[4] Borodin, A., Sinclair, C.D.: The Ginibre ensemble of real random matrices and its scaling limits (2008). arXiv:0805.2986 [math-ph] · Zbl 1184.82004
[5] De Bruijn, N.G.: On some multiple integrals involving determinants. J. Indian Math. Soc. 19, 133–151 (1955) · Zbl 0068.24904
[6] Dyson, F.J.: Statistical theory of the energy levels of complex systems I. J. Math. Phys. 3(1), 140–156 (1962) · Zbl 0105.41604 · doi:10.1063/1.1703773
[7] Dyson, F.J.: Correlations between eigenvalues of a random matrix. Commun. Math. Phys. 19, 235–250 (1970) · Zbl 0221.62019 · doi:10.1007/BF01646824
[8] Edelman, A.: The probability that a random real Gaussian matrix has k real eigenvalues, related distributions, and the circular law. J. Multivar. Anal. 60, 203–232 (1997) · Zbl 0886.15024 · doi:10.1006/jmva.1996.1653
[9] Edelman, A., Kostlan, E., Shub, M.: How many eigenvalues of a random matrix are real? J. Am. Math. Soc. 7(1), 247–267 (1994) · Zbl 0790.15017 · doi:10.1090/S0894-0347-1994-1231689-0
[10] Forrester, P.J.: Log gases and random matrices. Currently available at: http://www.ms.unimelb.edu.au/\(\sim\)matpjf/matpjf.html (forthcoming)
[11] Forrester, P.J., Nagao, T.: Eigenvalue statistics of the real Ginibre ensemble. Phys. Rev. Lett. 99, 050603 (2007) · doi:10.1103/PhysRevLett.99.050603
[12] Forrester, P.J., Nagao, T.: Skew orthogonal polynomials and the partly symmetric real Ginibre ensemble. J. Phys. A 41, 375003 (2008) · Zbl 1185.15032 · doi:10.1088/1751-8113/41/37/375003
[13] Frahm, K., Pichard, J.-L.: Magnetoconductance of ballistic chaotic quantum dots: A Brownian motion approach for the S-matrix. J. Phys. I. 5, 874 (1995)
[14] Ginibre, J.: Statistical ensembles of complex, quaternion and real matrices. J. Math. Phys. 6(3), 440 (1965) · Zbl 0127.39304 · doi:10.1063/1.1704292
[15] Kanzieper, E.: Eigenvalue correlations in Ginibre’s non-Hermitean random matrices at \(\beta\)=4. J. Phys. A 35, 6631–6644 (2002) · Zbl 1040.82028 · doi:10.1088/0305-4470/35/31/308
[16] Lane, A.M., Thomas, R.G., Wigner, E.P.: Giant resonance interpretation of the nucleon–nucleus interaction. Phys. Rev. 98(3), 639–701 (1955) · doi:10.1103/PhysRev.98.639
[17] Lehmann, N., Sommers, H.-J.: Eigenvalue statistics of random real matrices. Phys. Rev. Lett. 67(8), 941–944 (1991) · Zbl 0990.82528 · doi:10.1103/PhysRevLett.67.941
[18] Mahoux, G., Mehta, M.L.: A method of integration over matrix variables: IV. J. Phys. I. 1, 1093–1108 (1991) · Zbl 0745.28006 · doi:10.1051/jp1:1991193
[19] Mehta, M.L.: On the statistical properties of the level-spacings in nuclear spectra. Nucl. Phys. 18, 395–419 (1960) · Zbl 0107.44604 · doi:10.1016/0029-5582(60)90413-2
[20] Mehta, M.L.: A note on correlations between eigenvalues of a random matrix. Commun. Math. Phys. 20, 245–250 (1971) · Zbl 0212.50903 · doi:10.1007/BF01646557
[21] Mehta, M.L.: A note on certain multiple integrals. J. Math. Phys. 17(12), 2198–2202 (1976) · Zbl 0348.60088 · doi:10.1063/1.522865
[22] Mehta, M.L.: Random Matrices. Elsevier, Amsterdam (2004) · Zbl 1107.15019
[23] Mehta, M.L., Dyson, F.J.: Statistical theory of the energy levels of complex systems V. J. Math. Phys. 4(5), 713–719 (1963) · Zbl 0133.45202 · doi:10.1063/1.1704009
[24] Shukla, P.: Non-Hermitian random matrices and the Calogero-Sutherland model. Phys. Rev. Lett. 87(19), 194102 (2001) · doi:10.1103/PhysRevLett.87.194102
[25] Sinclair, C.D.: Averages over Ginibre’s ensemble of random real matrices. Int. Math. Res. Not. 2007, 1–15 (2007), rnm015 · Zbl 1127.15017
[26] Sinclair, C.D.: Correlation functions for \(\beta\)=1 ensembles of matrices of odd size (2008). arXiv:0811.1276 [math-ph]
[27] Sommers, H.-J.: Symplectic structure of the real Ginibre ensemble. J. Phys. A 40, F671 (2007) · Zbl 1117.81095 · doi:10.1088/1751-8113/40/29/F03
[28] Sommers, H.-J., Wieczorek, W.: General eigenvalue correlations for the real Ginibre ensemble. J. Phys. A 41, 405003 (2008) · Zbl 1149.82005 · doi:10.1088/1751-8113/41/40/405003
[29] Tracy, C.A., Widom, H.: Correlation functions, cluster functions and spacing distributions for random matrices. J. Stat. Phys. 92(5/6), 809–835 (1998) · Zbl 0942.60099 · doi:10.1023/A:1023084324803
[30] Wigner, E.P.: Characteristic vectors of bordered matrices with infinite dimensions. Ann. Math. 62(3), 548–564 (1955) · Zbl 0067.08403 · doi:10.2307/1970079
[31] Wigner, E.P.: Statistical properties of real symmetric matrices with many dimensions. In: Canadian Mathematical Congress Proceedings. University of Toronto Press, Toronto (1957) · Zbl 0077.31901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.